Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 3, 2025, 2:03 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 2:03 PM CDT (19:03 UTC)
- Expired
- Jun 3, 2025, 2:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:21 PM CDT | TSTM WND GST 47 | 3 N Pleasant Prairie, WI | |
| Jun 3, 2:23 PM CDT | TSTM WND GST 47 | 2 Wsw Saint Francis, WI | Milwaukee Airport. |
| Jun 3, 2:24 PM CDT | TSTM WND GST 44 | 2 Wsw North Bay, WI | Racine Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WUUS53 KMKX 031903
SVRMKX
WIC059-079-101-031945-
/O.NEW.KMKX.SV.W.0063.250603T1903Z-250603T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
203 PM CDT Tue Jun 3 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Milwaukee County in southeastern Wisconsin...
Northeastern Racine County in southeastern Wisconsin...
Eastern Kenosha County in southeastern Wisconsin...
* Until 245 PM CDT.
* At 202 PM CDT, severe thunderstorms were located along a line
extending from near Waukesha to near Antioch, moving east at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milwaukee, Kenosha, Racine, West Allis, Wauwatosa, New Berlin,
Greenfield, Oak Creek, Mount Pleasant, South Milwaukee, Pleasant
Prairie, Cudahy, Greendale, St. Francis, Hales Corners, Sturtevant,
Elm Grove, West Milwaukee, Franklin, and Winthrop Harbor.
People attending Pridefest in Milwaukee should seek safe shelter
immediately!
Other landmarks included are the following Locations Boerner
Botanical Gardens, General Mitchell International Airport, Froedert &
the Medical College, and Fiserv Forum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8795 4283 8802 4284 8807 4304 8807
4308 8787 4302 8790 4296 8785 4288 8785
4284 8783 4278 8775 4276 8777 4271 8777
4266 8781 4261 8782 4249 8780 4249 8782
TIME...MOT...LOC 1902Z 250DEG 49KT 4300 8819 4251 8808
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:51 AM CDT, 4 hours 12 minutes earlier. Its key messages:
- There is a High Swim Risk today from Sheboygan County south to Racine County due to dangerous longshore and structural water currents.
- Rounds of showers and thunderstorms are expected this afternoon into Wednesday morning. Storms may become strong, with gusty winds as the primary threat this afternoon, while locally moderate to heavy rainfall will become more prevalent tonight. Urban and small stream flooding will be possible.
- Rain will linger on Wednesday over far southeast WI but gradually end.
- Smoke aloft from wildfires will continue to move through southern WI through this morning. A narrow band of surface smoke will then be possible on Wednesday behind the cold frontal passage.
Area forecast discussion, Jun 3, 9:51 AM CDT, 4 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
951 AM CDT Tue Jun 3 2025
.KEY MESSAGES...
- There is a High Swim Risk today from Sheboygan County south
to Racine County due to dangerous longshore and structural
water currents.
- Rounds of showers and thunderstorms are expected this
afternoon into Wednesday morning. Storms may become strong,
with gusty winds as the primary threat this afternoon, while
locally moderate to heavy rainfall will become more prevalent
tonight. Urban and small stream flooding will be possible.
- Rain will linger on Wednesday over far southeast WI but
gradually end.
- Smoke aloft from wildfires will continue to move through
southern WI through this morning. A narrow band of surface
smoke will then be possible on Wednesday behind the cold
frontal passage.
&&
.UPDATE...
Issued 951 AM CDT Tue Jun 3 2025
The leading round of showers and storms along the nose of warm
air and moisture advection should reach the southwest forecast
area by around noon. This round will move across the forecast
area and reach the lake by 3-4 pm. Additional rounds of showers
and storms are still expected later afternoon into tonight as a
cold front slowly moves through. Still looks like the main
hazard threats today will be lightning, locally heavy rainfall,
and maybe some stronger winds with the storms. In all, the
forecast looks on track through the remainder of the day.
DDV
&&
.SHORT TERM...
Issued 405 AM CDT Tue Jun 3 2025
Today through Wednesday night:
The MCV over nw IA will track into nrn WI this afternoon but a
sly low level jet will increase ahead of it. This will enhance
warm, moist advection and lead to a round of showers and storms
from south central WI to east central WI for early to mid
afternoon. A few storms could also affect se WI during this
time. MLCAPE is expected to remain below 1000 J/KG and could
struggle to maintain 500 J/KG due to poor mid level lapse rates.
The CAPE is also depicted as long, skinny CAPE on the forecast
soundings. Moderate deep layer shear is anticipated but overall
this environment is marginal for severe storms.
New shower and storm development is then expected later in the
afternoon over south central WI as the cold front arrives. The
cold front passage will be slowed across srn WI tnt as the
shortwave trough currently approaching the srn high plains lifts
newd into srn WI after 06Z. Training of showers and embedded storms
is expected within a PW airmass of 1.6-1.8 inches. The NBM and
WPC QPF forecast focuses on a narrow band of heavy rain from
Rock County to Ozaukee County but some placement error would be
expected. Up to two inches on average could fall in this band
but locally more given some embedded convection. Antecedent
conditions are fairly dry with a moderate drought over far srn
WI as well, so will keep the messaging to urban and small
stream flooding at this time. Less intense rain will then linger
on Wed over se WI while skies will gradually clear well north
and west of the MKE metro area. A narrow band of surface smoke
could return on Wed in the wake of the cold front. High pressure
will then settle over all of srn WI for Wed nt.
Gehring
&&
.LONG TERM...
Issued 405 AM CDT Tue Jun 3 2025
Thursday through Saturday:
A broad upper trough sitting over the Northern Plains and Upper
Midwest will be the focus for several weak shortwaves from
Thursday through Saturday. The first one should be Thursday
afternoon or evening and the other one Friday evening. There is
not much moisture, and the forcing is very weak, so these
shortwaves may produce a brief period of light showers. They do
not look strong enough or unstable for thunder. Winds will be
light, and temperatures will hover around normal or just below.
Lakeshore temps will be cooler due to onshore flow.
Sunday through Monday:
A more robust upper trough with an occluding surface low pressure
system is expected to dig into the Upper Great Lakes Sunday
morning. The associated front will slide across WI Sunday
afternoon or evening and may be the focus for showers and
thunderstorms. There may be light afternoon showers or sprinkles
due to diurnal cumulus clouds with lingering cyclonic flow.
Cronce
&&
.AVIATION...
Issued 951 AM CDT Tue Jun 3 2025
Multiple rounds of showers and storms are expected today into
tonight. The main threat for thunder will be through the evening
hours, with a much lower thunder concern overnight. A few
stronger storms are possible this afternoon into the evening,
with gusty winds and locally heavy rainfall the biggest threats.
The first round of storms is expected to reach from KLNR to KMRJ
by 17Z, KMSN by 19Z, and lakeshore areas by 20-21Z. There may be
a brief lull after this first round, with additional rounds
expected later afternoon into tonight. Lingering showers in the
southeast Wed morning should wind down by late morning, with
decreasing clouds expected through the afternoon.
Ceilings will tank with the arrival of deeper moisture and
precip this afternoon into the evening, likely dropping below 1
kft at times. Ceilings will gradually improved northwest to
southeast tomorrow morning behind the cold front, with mainly
VFR conditions by the afternoon hours. Lower visibilities are
likely within any moderate to heavier rainfall rates through
tonight.
Gusty southwest winds ahead of a cold front today will veer to
the northwest behind the front from northwest to southeast this
evening through tonight, as the front slowly moves through the
area. Lighter north to northeast winds are expected Wednesday.
DDV
&&
.MARINE...
Issued 405 AM CDT Tue Jun 3 2025
South winds will continue to accelerate over the entire lake
this morning. Gusts will peak in the afternoon (25-30 kt) but
remain below gales. This is in response to a Canadian cold front
approaching from the northern Great Plains. The cold front will
cross Lake Michigan tonight into early Wednesday morning with
breezy south winds ahead of the front veering northwest (and
eventually due north) behind it. Weak high pressure will then
settle over the lake later on Wednesday and into Thursday. Light
and variable winds are forecast during this time.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060 until 10 PM Tuesday.
Beach Hazards Statement...WIZ066-WIZ071 until 6 PM Tuesday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 10 PM
Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 3, 3:33 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 333 AM CDT Tue Jun 3 2025 WIZ046-047-051-052-056>060-062>072-040845- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 333 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. A few strong storms with gusty winds may occur this afternoon, while locally heavy rain will become more of a concern tonight. Urban and small stream flooding will be possible. A High Swim Risk is in effect for Lake Michigan beaches of Sheboygan, Ozaukee, Milwaukee, and Racine counties, and a Moderate Swim Risk is in effect for Kenosha county. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are slight chances for thunderstorms early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and night. LMZ643>646-040845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 333 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect today into the early evening due to breezy south winds and high waves. Areas of fog may form late tonight due to a humid airmass flowing over the cold waters of the lake. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of fog may continue Wednesday morning due to a humid airmass flowing over the cold waters of the lake. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040845- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 333 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Breezy south to 30 knots are forecast today. There are chances for thunderstorms this afternoon and tonight. Areas of fog may form tonight as humid air flows over the cold waters of the lake. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of fog may continue Wednesday morning due to a humid airmass flowing over the cold waters of the lake. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 3, 12:12 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1212 PM CDT Tue Jun 3 2025
WIZ067-068-031800-
Green WI-Lafayette WI-
1212 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAFAYETTE AND GREEN
COUNTIES THROUGH 100 PM CDT...
At 1212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Warren to near Pearl City.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monroe, Brodhead, Brooklyn, Monticello, Albany, Dayton, South Wayne,
Browntown, Attica, Juda, and Jordan Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4251 8999 4286 8951 4285 8937 4250 8937
TIME...MOT...LOC 1712Z 242DEG 39KT 4257 8992 4225 8973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMILLERSpecial weather statement, Jun 3, 12:56 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1256 PM CDT Tue Jun 3 2025
WIZ069-031845-
Rock WI-
1256 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT ROCK COUNTY THROUGH 145 PM CDT...
At 1255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albany to near Durand. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Janesville, Beloit, South Beloit, Milton, Brodhead, Clinton,
Orfordville, Footville, Lake Koshkonong, Newark, Magnolia, Tiffany,
Hanover, Avalon, Shopiere, Afton, Avon, Emerald Grove, Johnstown
Center, and Leyden.
This includes the following highways...
Interstate 39/90 between mile markers 164 and 187.
Wisconsin Highway 26 between mile markers 6 and 13.
Interstate 43 between mile markers 0 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 8937 4270 8937 4285 8896 4284 8877
4249 8878
TIME...MOT...LOC 1755Z 257DEG 33KT 4267 8940 4246 8923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMILLERLocal storm report, Jun 3, 1:37 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
137 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM Tstm Wnd Dmg Darien 42.61N 88.71W
06/03/2025 Walworth WI Public
Report of small tree limbs down and
estimated wind speeds to 60 MPH.
&&
TPLocal storm report, Jun 3, 1:44 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
144 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM Tstm Wnd Dmg 3 NE Sharon 42.54N 88.69W
06/03/2025 Walworth WI Emergency Mngr
Trees and limbs down in southwest Walworth
County. Time estimated from radar.
&&Local storm report, Jun 3, 1:48 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
148 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Tstm Wnd Gst 2 W Walworth 42.53N 88.64W
06/03/2025 M54 MPH Walworth WI Mesonet
WiscoNet site WIWLH.
&&Local storm report, Jun 3, 1:55 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
155 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Tstm Wnd Dmg Delavan 42.63N 88.63W
06/03/2025 Walworth WI Public
Tree down in Delavan. Time estimated from
radar.
&&
TPThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:12 PM CDT | Special Weather Statement | MKX | Green | 48 min |
| Jun 3, 12:56 PM CDT | Special Weather Statement | MKX | Rock | 49 min |
| Jun 3, 1:03 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 42 min |
| Jun 3, 1:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 30 min |
| Jun 3, 1:31 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 44 min |
| Jun 3, 1:33 PM CDT | Special Marine Warning | MKX | 117 min | |
| Jun 3, 1:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 40 min |
| Jun 3, 6:05 PM CDT | Special Weather Statement | MKX | Iowa | 25 min |
| Jun 3, 6:09 PM CDT | Special Weather Statement | MKX | Lafayette | 36 min |
| Jun 3, 6:20 PM CDT | Special Weather Statement | MKX | Dane | 25 min |
| Jun 3, 6:30 PM CDT | Special Weather Statement | MKX | Green | 45 min |
| Jun 3, 6:48 PM CDT | Special Weather Statement | MKX | Fond du Lac | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.